MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE ANATOMICAL FEMORAL COMPONENT CEMENTED S3 RM; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE ANATOMICAL FEMORAL COMPONENT CEMENTED S3 RM; KNEE FEMORAL COMPONENT
Model Number 02.18.003RM
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24-mar-2023: lot 2212250: (b)(4) items manufactured and released on 13-sep-2022.Expiration date: 2027-08-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medacta medical affair director: shortly after primary uka, the patient's tibial bone gave way and transition to a tkr was required.The surgeon commented that this patient had very soft bone; we understand that the surgeon probably offered to the patient the option of trying the less invasive partial replacement but the outcome proved immediately not good enough.There is no reason to suspect a faulty device at the origin of this failure.Investigation performed by medacta knee r&d manager: revision surgery of a moto medial implant after one month from primary most likely for sinking of the tibial component.From the pictures of the explanted implants, residual cement and bone can be seen on the tibial and femoral components.No anomalies can be identified on the implants.As commented by the surgeon, the patient had a very soft bone and this was probably the cause for the event.From preliminary investigation, based on the pictures of the removed components and the event description, there are no elements to suspect that the event was related to a faulty device.
 
Event or Problem Description
Revision surgery performed at about 1 month after the primary due to tibial tray subsidence.Moto components have been successfully revised with a gmk-sphere femoral component and with gmk-revision tibial component, medial augmentation and stem.The patient has a very soft bone.
 
Additional Manufacturer Narrative
Revision surgery performed at about 1 month after the primary due to tibial tray subsidence.Moto components have been successfully revised with a gmk-sphere femoral component and with gmk-revision tibial component, medial augmentation and stem.The patient has a very soft bone.The branch reported to us that the surgeon concluded it was a surgical failure: the sintering was caused by a sagital resection that was too deep.

Brand Name
MOTO PARTIAL KNEE ANATOMICAL FEMORAL COMPONENT CEMENTED S3 RM
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16610802
Report Number3005180920-2023-00187
Device Sequence Number4817534
Product Code HSX
UDI-Device Identifier07630030895586
UDI-Public07630030895586
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.18.003RM
Device Catalogue Number02.18.003RM
Device Lot Number2216499
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown